Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
Avatar universal

when will this end ?

Am just about to move into day 9. Physically I am improving although it comes in waves. Mentally I am so wired....feel like I m on speed...I take zopiclone at night and that calms me down but as I go through the day I get more and more wired...feels like my head will explode. I am irritable grumpy but mostly scared I will not feel normal again....be able to relax...go back to work....enjoy time with my partner. Did taper..not long use...am getting aftercare. Am trying everything to get better but not sure how much more of this intense feeling I can take. Please can anyone tell me if this was similar for them....when will it end...will going to work help...plan to go to yoga and swimming tomorrow bur am scared if I will cope...so overwhelmed...need to stop taking zopiclone as creating a rollercoaster but don t know how I will cope with staying so wired.

I know I just need to stick this out....fight of my life...need some light at end of tunnel.
7 Responses
1718855 tn?1401756839
read the side effects of your zopiclone and you will find that one of them is agitation...
3197167 tn?1348968606
There IS light at the end of the tunnel.  Going into day 9 off subutex (congrats to YOU!) is very early yet.  It takes approximately 21 days for ALL remnants of the sub to leave our bodies.  Our central nervous systems have been altered for a LONG time and EVERYTHING is re-setting itself and healing.

It's GREAT that you plan to swim and do yoga tomorrow.  That will REALLY help!  The more movement (any mild exercise) you can get will help speed things along.  The more times blood filters thru our livers, the faster the bupe/sub leaves our bodies.  Even short walks, sunshine, laughter and music can help with the anxiety as you are in these initial days of detox.  Anything that gets our natural endorphins firing helps.

Anxiety and/or depression are both VERY common as we detox and begin to heal.  Another natural suggestion for anxiety would be to try some "nervine botanicals" (nervine means nutritive to the nervous system).
Some you could try are lemon balm, passionflower, chamomile, or valerian.  You can use lavender to relax you as well in soaps, baths, oils, pillow sachets, etc.  The Epsom salts come in aromatherapy scents too.

The Lunesta may be helping you to sleep, but it's addictive and has a rebound insomnia effect when you get off of it, so you may want to consider this.  It can cause tremors and/or anxiety when it is stopped.

Let us know how you are doing....hope some of these suggestions help~
7163794 tn?1457366813
COMMUNITY LEADER
I just wanted to post that at day 9...everything your feeling is so totally normal.  I know our "brain" doesn't work right and it's scary b/c our emotions are all over the place, we're (at least I was) thinking really stupid ****.  Do you remember the movie about Ray Charles, when he puts himself into rehab and it plays like a fast, forward movie in his head.....that's how I felt.  I remember thinking, "I broke my brain".....and those waves!!!  Jesus, did they suck.  There are, however, a few things you can do to make them a little more doable.  Whenever I started feeling panicky, I would put a cold, wet face rag on the back of my neck.  I sometimes used breathing into a paperbag (like for hyperventilating) it worked....I stayed AWAY from caffeinne for awhile.  Trying to substitute my no energy level with more caffeinne made it alot worse.  I also want to stress music!  If you have headphones put them in your ears....find upbeat, happy, anthem type music and just keep that in your head.  Even comedy, like Bo Burhnam type things.  Right now you HAVE to surround yourself with positive.  Not saying that your not, but right now make a concious effort to literally put happy things in front of you.  I know this sounds a little dumb, but I swear, I used music to push myself and just try to cope with the messed up thoughts going on in my head.  These thoughts aren't real....there blown out of proportion thoughts that your brain is giving you because it wants you to use again!
Avatar universal
Hi  well racing thought are common and like moty said your emotions are over the place it takes time to undo what we have done to our self's for me im also bipolar so when I detoxed I was manic for 2 weeks I was wired for sound but I could not constrate it is all part of the withdrawal just keep posting im so happy to here your using aftercare it is a critical step for recovery just know whe  it is all said and done it is so so worth it  may God be with you................Gnarly
Avatar universal
Thanks for all your comments it really helps to know I m not alone. I will keep pushing forward take each day at a time. I ve detoxed before and the depression and anxiety has never been this bad...I saw my therapist today and he reminded me that I have come off valium 4 weeks ago subutec 9 days ago and had a termination 4 weeks ago so feeling so bad is not surprising...he suggested I may still be withdrawing from valium. I am worried about the zopiclone but I cannot handle not sleeping....I will run out in 3 nights after taking it for 9 nights and will have to cope.

So scared....never been so scared but have to keep going. Can t believe I m clean...apart from the zopiclone....jyst trying to hang onto that.
Avatar universal
Hi, I read over your conversation with others this morning and couldn't help but be moved by all that your going thru and how courageous you are for tackling this and working thru it like a warrior! I myself am an addict, and have contemplated detoxing to see how my body would feel completely opiate free. I have a lot of health issues including RA and an auto accident that left me with a broken back, hip, and leg among other injuries back 25 years ago. I do and have struggled with self medicating my chronic severe depression with opiates and @ times with Soma, my muscle relaxant that I legitimately do need as I get muscle spasms that send me to the ER, or my Dr's office depending on if he is open at the time. My stomach muscles will convulse as the spasms get worse in my back and I vomit uncontrollably for hours, anyways...it's a mess!!! I have made ALOT of progress and no longer abuse my pain med, and had my Dr switch me to methadone for pain from the Fentanyl patches I was on, and that was a very good thing for me. After the transition and working out my dose, the methadone gives me enuff pain control that I am functional as I am a 44 yo mother of 4, 2 grown and 2 at home who need me very much! I still struggle with the Soma @ times and am working on getting control over it, and if I can't, I will just have to stop taking it and look for an alternate muscle relaxer that will give me atleast SOME form of relief! Anyways , just wanted to let you know your post inspired me to reach out and say good for you!!! Let us know how your doing and if you need anything! Bless you!
Avatar universal
Hi  well your doing great just keep pushing  as for a time line to get better your threw the worst of it   how is your energy level?? anyways just keep doing what your doing in the end it is so so worth it keep posting for support....................Gnarly..............................
Have an Answer?
Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.